Kansas, 2002Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2002
June 11 to 12, 2002 · NWS ICT · 86 events in 16 counties and zones
42 thunderstorm wind, 32 hail, 9 flash flood, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.3 million
- Crop damage
- None recorded
- Events
- 86
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 11, 2:52 PM CST, 3 minutes earlier.
Area forecast discussion, Jun 11, 2:52 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT TUE JUN 11 2002
TNGT:
FOCUS IS AGN ON QSTNRY BNDRY AND COPIOUS MSTR. APPRS THAT CAP WL
ONCE AGN BE OVERCOME LT AFTN/EVE. DEFINITE SVR WX POTENTIAL...BUT
ALSO CONCERNED ABT HVY RA POTENTIAL. SVR THREAT MAINLY DMGG WNDS.
LARGE HAIL LKLY WITH SUPERCELL STORMS. ISOLD TORNADO THREAT APPEARS
TO BE MAINLY LANDSPOUT TYPE ON BOUNDARIES GIVEN LARGE CAPES/MARGINAL
SHEAR. CORFIDI VECTORS SHOW DECENT MVMT...BUT APPRS THAT STORMS
SHUD CONT TO DVLP ALG BNDRY IN DIFFLUENT UPR FLOW. FORTUNATELY UPR
FLOW DOES NOT APPR TO BE AS DIFFLUENT AS LAST NGT. WENT WITH HVY RA
IN FCST...OPTED NOT TO INCLUDE WATCH. OF NOTE...ETA KF MASSIVELY
DIFFERENT FROM OPERATIONAL ETA...WITH KF LOOKING A LOT MORE
REALISTIC.
WED-WED NGT:
REALLY TOUGH CALL...WITH A LOT RIDING ON AMT OF CONVECTION TUE NGT.
MODELS GOING IN DIFFENT DIRECTIONS WITH AVN PUSHING MOST WX INTO
OK...WITH ETA REFORMING BNDRY TO THE N. AGN...AM LEANING TOWARD ETA
KF/AVN COMBO...WHICH PUTS HIER POPS ACRS THE S...SPLY IN THE MORNING
WITH LEFTOVER PCPN. AGN ELEVATED STORMS PSBL WED AM GIVEN MIDLVL
LAPSE RATES.
THU:
BASICALLY A SHOT IN THE DARK...WITH NOT A LOT OF CONFIDENCE WHERE
FNT/EFFECTIVE SFC BNDRY WL BE. GOING FCST AS GOOD AS ANY AND WONT
CHG.
FRI-SAT:
SFC HI PRES BUILDS INTO AREA WITH COOLER/DRIER WX. LTL IF ANY CHG
TO GOING FCST.
SAT NGT-MON:
NW UPR FLOW RAISES CONSIDERABLE UNCERTAINTY ON PCPN FCST. WHILE SFC
FNT SHUD BE WAY S OF AREA. HOWEVER ECMWF AND TO A LESSOR EXTENT AVN
SUG A WEAK FNT TO BACK DOOR INTO THE AREA. COORD WITH HPC REVEALED
ECMWF ACTUALLY CRANKS OUT OVER AN INCH QPF ACRS THE AREA ON SUN.
GIVEN THE TENUOUS NATURE OF NW FLOW...MODEL CHGS FM YDA...AND INCRG
ENSEMBLE DIVERGENCE BEYOND SUN...WL MAKE VERY FEW CHGS TO THIS
PERIOD. GOING TEMPS BASICALLY ON TRACK.
FCSTID = HOWERTON
ICT 71 85 62 80 / 60 60 50 20
HUT 69 84 61 80 / 80 60 40 20
EWK 70 84 62 80 / 80 60 40 20
EQA 71 85 63 80 / 60 60 50 20
WLD 72 87 64 80 / 50 60 50 20
RSL 66 79 58 80 / 70 50 40 10
GBD 66 82 60 80 / 80 60 40 20
SLN 67 82 60 80 / 80 50 40 20
MPR 70 84 62 80 / 80 60 40 20
CFV 72 89 67 80 / 30 50 50 20
CNU 71 85 65 80 / 40 60 40 20
K88 71 85 65 80 / 40 60 40 20
.ICT...
KS...NONE.
In the hours before
Special weather statement, Jun 11, 10:56 AM CST, 3 hours 59 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-112200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1156 AM CDT TUE JUN 11 2002
...SPOTTER ACTIVATION CAN BE EXPECTED THIS EVENING AND
TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...
A COOL FRONT HAS STALLED FROM NEAR DODGE CITY TO RUSSELL TO
CONCORDIA THIS AFTERNOON. AT THE MOMENT...A WARM LAYER OF AIR
BETWEEN 6 AND 8 THOUSAND FEET IS PUTTING A LID ON ANY STORM
DEVELOPMENT. HOWEVER...THE COMBINATION OF DAYTIME HEATING AND
CONVERGENCE ALONG THE FRONT WILL TRIGGER THUNDERSTORM DEVELOPMENT
AFTER 3 PM. THE STORMS ARE EXPECTED TO DEVELOP NORTHWEST OF A
HUTCHINSON TO MARION LINE THIS AFTERNOON.
WIND SHEAR PROFILES...GIVEN THE EXTREME INSTABILITY...WILL BE
FAVORABLE FOR SUPERCELL STORMS THIS EVENING. AS MENTIONED EARLIER...
DAMAGING WINDS AND LARGE HAIL WILL BE A GOOD BET WITH ANY STORMS
THAT DEVELOP THIS AFTERNOON INTO TONIGHT. A BRIEF TORNADO MAY ALSO
BE POSSIBLE ALONG THE SURFACE FRONT THIS AFTERNOON OR EARLY
EVENING.
BY LATE EVENING AND OVERNIGHT...A LARGER COMPLEX OF THUNDERSTORMS
MAY DEVELOP AND MOVE EAST ACROSS CENTRAL KANSAS. ALTHOUGH WARMER
TEMPERATURES ALOFT MAY INITIALLY HINDER STORM DEVELOPMENT FURTHER
SOUTH...THUNDERSTORMS MAY ALSO DEVELOP OR MOVE INTO SOUTH CENTRAL
AND SOUTHEAST KANSAS OVERNIGHT. SOME OF THESE STORMS MAY ALSO
BECOME SEVERE...WITH DAMAGING WINDS AND HAIL.
SPOTTER ACTIVATION IS LIKELY BY LATE AFTERNOON AND EVENING ACROSS
CENTRAL KANSAS...MAINLY NORTH OF A HUTCHINSON TO MARION LINE.
SPOTTER ACTIVATION IS ALSO POSSIBLE BY LATE EVENING AND OVERNIGHT
FURTHER SOUTH...ACROSS THE REST OF SOUTH CENTRAL AND SOUTHEAST
KANSAS.
Special weather statement, Jun 11, 1:15 PM CST, 1 hour 40 minutes before
KSZ053-111931-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
215 PM CDT TUE JUN 11 2002
THIS IS A TEST...THIS IS A TEST.
CHANCE
Special weather statement, Jun 11, 1:19 PM CST, 1 hour 36 minutes before
KSZ053-111934-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
219 PM CDT TUE JUN 11 2002
THIS IS A TEST...THIS IS A TEST.
CHANCE
Special weather statement, Jun 11, 1:54 PM CST, 1 hour 1 minute before
KSZ053-112009-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
254 PM CDT TUE JUN 11 2002
THIS IS A TEST...THIS IS A TEST.
CHANCE
Event by event
42 thunderstorm wind, 32 hail, 9 flash flood, 3 tornado. Local standard time, as filed.
Hail, Russell
- When
- June 11, 2:55 PM CST
- Where
- Russell County, 1 mi N of Bunker Hill
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.883, -98.683
Hail, Russell
- When
- June 11, 3:02 PM CST
- Where
- Russell County, 3 mi E of Bunker Hill
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.867, -98.633
Hail, Russell
- When
- June 11, 3:15 PM CST
- Where
- Russell County, Wilson Lake
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.933, -98.550
Hail, Ellsworth
- When
- June 11, 3:17 PM CST
- Where
- Ellsworth County, Wilson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.817, -98.467
Tornado, Lincoln
- When
- June 11, 3:25 PM CST to 3:27 PM CST
- Where
- Lincoln County, 8 mi SW of Lincoln
- Rating
- F0
- Path length
- 4 mi
- Path width
- 110 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.950, -98.250
Hail, Ellsworth
- When
- June 11, 3:27 PM CST
- Where
- Ellsworth County, Wilson
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.817, -98.467
Hail, Ellsworth
- When
- June 11, 3:30 PM CST
- Where
- Ellsworth County, Wilson
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.817, -98.467
Hail, Ellsworth
- When
- June 11, 3:30 PM CST
- Where
- Ellsworth County, Wilson
- Measured
- 2.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.817, -98.467
No reports of damage, but one has to wonder.
Tornado, Lincoln
- When
- June 11, 3:33 PM CST
- Where
- Lincoln County, 10 mi SW of Lincoln
- Rating
- F0
- Path length
- 1 mi
- Path width
- 55 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.933, -98.283
Brief event that occurred in the country.
Hail, Ellsworth
- When
- June 11, 3:40 PM CST
- Where
- Ellsworth County, 3 mi E of Wilson
- Measured
- 2.75 in hail
- Property damage
- $500,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.817, -98.417
Numerous windows smashed out of homes, businesses and vehicles. Crop damage, especially to corn and wheat, was extensive. Area newspapers contributed greatly to this report.
Thunderstorm Wind, Ellsworth
- When
- June 11, 3:42 PM CST
- Where
- Ellsworth County, 3 mi E of Wilson
- Measured
- 70 kt (81 mph)
- Property damage
- $500,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.817, -98.417
Major roof damage, with some roofs completely blown off homes. Windows blown out off both homes and vehicles. In cases where roofs were blown off homes, the resultant water damage from rains was extensive. Area newspapers contributed greatly to this report.
Hail, Russell
- When
- June 11, 3:42 PM CST
- Where
- Russell County, 4 mi S of Dorrance
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.800, -98.583
Thunderstorm Wind, Ellsworth
- When
- June 11, 3:58 PM CST
- Where
- Ellsworth County, 9 mi NE of Black Wolf
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.850, -98.250
Hail, Lincoln
- When
- June 11, 4:05 PM CST
- Where
- Lincoln County, 4 mi S of Sylvan Grove
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.967, -98.383
Hail, Lincoln
- When
- June 11, 4:18 PM CST
- Where
- Lincoln County, 10 mi S of Sylvan Grove
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.867, -98.383
Hail, Lincoln
- When
- June 11, 4:18 PM CST
- Where
- Lincoln County, 10 mi S of Sylvan Grove
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.867, -98.383
Hail, Russell
- When
- June 11, 4:28 PM CST
- Where
- Russell County, Lucas
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.050, -98.550
Hail, Lincoln
- When
- June 11, 4:29 PM CST
- Where
- Lincoln County, 8 mi S of Sylvan Grove
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.900, -98.383
Tornado, Ellsworth
- When
- June 11, 4:31 PM CST to 4:37 PM CST
- Where
- Ellsworth County, 2 mi E of Ellsworth
- Rating
- F0
- Path length
- 8 mi
- Path width
- 110 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.733, -98.200
Almost paralleling Highway 140, the tornado remained in open country.
Thunderstorm Wind, Ellsworth
- When
- June 11, 4:32 PM CST
- Where
- Ellsworth County, Ellsworth
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.733, -98.233
Thunderstorm Wind, Ellsworth
- When
- June 11, 4:32 PM CST
- Where
- Ellsworth County, Ellsworth
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.733, -98.233
Flash Flood, Ellsworth
- When
- June 11, 5:02 PM CST to 7:45 PM CST
- Where
- Ellsworth County, 4 mi E of Ellsworth
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
Sections of Highway 111 flooded.
Thunderstorm Wind, Ellsworth
- When
- June 11, 5:15 PM CST
- Where
- Ellsworth County, Ellsworth
- Measured
- 78 kt (90 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.733, -98.233
Occurred at Rush Field. No damage was reported.
Thunderstorm Wind, Ellsworth
- When
- June 11, 5:15 PM CST to 5:30 PM CST
- Where
- Ellsworth County, 2 mi S of Kanapolis Res
- Measured
- 78 kt (90 mph)
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.617, -98.033
Camper overturned with many trees uprooted.
Thunderstorm Wind, Ellsworth
- When
- June 11, 5:20 PM CST
- Where
- Ellsworth County, Kanapolis Res
- Measured
- 74 kt (85 mph)
- Property damage
- $250,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.650, -98.033
Unspecified number of campers tipped over, at least two boats broke loose from their moorings and an specified number of private docks were damaged.
Thunderstorm Wind, Ellsworth
- When
- June 11, 5:21 PM CST to 5:30 PM CST
- Where
- Ellsworth County, 1 mi S of Kanapolis Res
- Measured
- 83 kt (96 mph)
- Property damage
- $125,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.633, -98.033
Widespread damage to campers, trees, power lines and power poles.
Thunderstorm Wind, McPherson
- When
- June 11, 5:22 PM CST to 5:37 PM CST
- Where
- McPherson County, 2 mi S of Marquette
- Measured
- 78 kt (90 mph)
- Property damage
- $100,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.517, -97.833
Widespread roof damage as well as downed power lines and power poles.
Thunderstorm Wind, McPherson
- When
- June 11, 5:23 PM CST to 5:38 PM CST
- Where
- McPherson County, 5 mi S of Marquette
- Measured
- 74 kt (85 mph)
- Property damage
- $100,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.483, -97.833
Widespread roof damage as well as downed power lines and power poles.
Thunderstorm Wind, McPherson
- When
- June 11, 5:30 PM CST to 5:45 PM CST
- Where
- McPherson County, 8 mi S of Marquette
- Measured
- 87 kt (100 mph)
- Property damage
- $250,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.433, -97.833
Two 80-85 foot silos collapsed, destroying the office building and milling operation. A 45-by-50 foot metal pole barn was destroyed, being picked up and hurled into a field southeast of where it had been located. Numerous businesses and residences sustained roof damage and had windows blown out. Obviously, tree damage was widespread and numerous power lines and power poles were downed. Area newspapers contributed greatly to this report.
Thunderstorm Wind, Rice
- When
- June 11, 5:30 PM CST to 5:40 PM CST
- Where
- Rice County, 3 mi N of Little River
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.450, -98.017
Thunderstorm Wind, Rice
- When
- June 11, 5:35 PM CST to 5:45 PM CST
- Where
- Rice County, Galt
- Measured
- 70 kt (81 mph)
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.467, -98.083
Widespread damage to roofs, power lines and power poles, and trees.
Thunderstorm Wind, McPherson
- When
- June 11, 5:35 PM CST to 5:45 PM CST
- Where
- McPherson County, 3 mi SW of Mc Pherson
- Measured
- 74 kt (85 mph)
- Property damage
- $125,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.333, -97.700
Widespread damage to roofs, trees, power lines and power poles.
Thunderstorm Wind, McPherson
- When
- June 11, 5:44 PM CST to 5:55 PM CST
- Where
- McPherson County, Lindsborg
- Measured
- 78 kt (90 mph)
- Property damage
- $125,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.583, -97.667
Widespread damage to roofs, trees, power lines and power poles. (Cooperative observer).
Hail, McPherson
- When
- June 11, 5:44 PM CST
- Where
- McPherson County, Lindsborg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.583, -97.667
Hail, Saline
- When
- June 11, 5:50 PM CST
- Where
- Saline County, 3 mi S of Smolan
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.683, -97.683
Hail, Saline
- When
- June 11, 5:50 PM CST
- Where
- Saline County, 4 mi W of Bridgeport
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.633, -97.667
Hail, McPherson
- When
- June 11, 5:51 PM CST
- Where
- McPherson County, 3 mi S of Lindsborg
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.533, -97.667
Thunderstorm Wind, McPherson
- When
- June 11, 6:04 PM CST
- Where
- McPherson County, 1 mi S of Galva
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.367, -97.533
Thunderstorm Wind, McPherson
- When
- June 11, 6:13 PM CST
- Where
- McPherson County, 1 mi W of Galva
- Measured
- 56 kt (64 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.383, -97.550
Branches 3-5 inches in diameter downed.
Thunderstorm Wind, McPherson
- When
- June 11, 6:19 PM CST
- Where
- McPherson County, 4 mi N of Canton
- Measured
- 61 kt (70 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.433, -97.417
Thunderstorm Wind, McPherson
- When
- June 11, 6:20 PM CST
- Where
- McPherson County, 9 mi E of Roxbury
- Measured
- 56 kt (64 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.550, -97.250
Hail, Rice
- When
- June 11, 6:30 PM CST
- Where
- Rice County, 5 mi SW of Bushton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.467, -98.467
Hail, Rice
- When
- June 11, 6:33 PM CST
- Where
- Rice County, Bushton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.517, -98.400
Thunderstorm Wind, Marion
- When
- June 11, 6:38 PM CST
- Where
- Marion County, Tampa
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.550, -97.150
Hail, Marion
- When
- June 11, 6:38 PM CST
- Where
- Marion County, Durham
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.483, -97.217
Hail, Marion
- When
- June 11, 6:38 PM CST
- Where
- Marion County, Hillsboro
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -97.200
Hail, Saline
- When
- June 11, 6:38 PM CST
- Where
- Saline County, 2 mi W of Bridgeport
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.633, -97.633
Hail, Marion
- When
- June 11, 6:40 PM CST
- Where
- Marion County, Hillsboro
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -97.200
Hail, Marion
- When
- June 11, 6:40 PM CST
- Where
- Marion County, 4 mi N of Hillsboro
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.400, -97.200
Thunderstorm Wind, McPherson
- When
- June 11, 6:40 PM CST
- Where
- McPherson County, Mc Pherson
- Measured
- 52 kt (60 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.367, -97.667
Flash Flood, Ellsworth
- When
- June 11, 6:45 PM CST to 7:45 PM CST
- Where
- Ellsworth County, Ellsworth
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
Thunderstorm Wind, Marion
- When
- June 11, 6:54 PM CST
- Where
- Marion County, 5 mi NW of Hillsboro
- Measured
- 65 kt (75 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.400, -97.267
Hail, Reno
- When
- June 11, 6:54 PM CST
- Where
- Reno County, Hutchinson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.067, -97.917
Flash Flood, McPherson
- When
- June 11, 7:02 PM CST to June 12, 1:17 AM CST
- Where
- McPherson County, Mc Pherson
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
Widespread street flooding.
Thunderstorm Wind, McPherson
- When
- June 11, 7:10 PM CST
- Where
- McPherson County, Canton
- Measured
- 56 kt (64 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.383, -97.417
Flash Flood, McPherson
- When
- June 11, 7:12 PM CST to June 12, 1:17 AM CST
- Where
- McPherson County, Mc Pherson
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
In northeast McPherson, streets were flooded 1-2 feet deep.
Thunderstorm Wind, McPherson
- When
- June 11, 7:12 PM CST
- Where
- McPherson County, Mc Pherson
- Measured
- 56 kt (64 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.367, -97.667
Six inch diameter limbs downed.
Hail, Rice
- When
- June 11, 7:13 PM CST
- Where
- Rice County, 6 mi W of Chase
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -98.467
Hail, Rice
- When
- June 11, 7:15 PM CST
- Where
- Rice County, 1 mi NW of Chase
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.367, -98.367
Thunderstorm Wind, Marion
- When
- June 11, 7:24 PM CST
- Where
- Marion County, Goessel
- Measured
- 56 kt (64 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.250, -97.350
Hail, Rice
- When
- June 11, 7:25 PM CST
- Where
- Rice County, Silica
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -98.450
Thunderstorm Wind, Rice
- When
- June 11, 7:30 PM CST
- Where
- Rice County, 2 mi N of Little River
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.433, -98.017
Thunderstorm Wind, Rice
- When
- June 11, 7:30 PM CST
- Where
- Rice County, 2 mi N of Little River
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.433, -98.017
Thunderstorm Wind, Rice
- When
- June 11, 7:49 PM CST
- Where
- Rice County, 4 mi NW of Alden
- Measured
- 56 kt (64 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.283, -98.367
Tree damage. Area newspapers contributed to this report.
Thunderstorm Wind, Butler
- When
- June 11, 7:50 PM CST
- Where
- Butler County, 4 mi E of Potwin
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.950, -96.950
Thunderstorm Wind, Chase
- When
- June 11, 7:50 PM CST
- Where
- Chase County, 1 mi NW of Elmdale
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.383, -96.650
Thunderstorm Wind, Chase
- When
- June 11, 8:15 PM CST
- Where
- Chase County, 2 mi SE of Cottonwood Falls
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -96.500
Thunderstorm Wind, Reno
- When
- June 11, 8:28 PM CST
- Where
- Reno County, Plevna
- Measured
- 52 kt (60 mph)
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.967, -98.300
Thunderstorm Wind, Reno
- When
- June 11, 8:43 PM CST
- Where
- Reno County, 12 mi W of Nickerson
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.150, -98.300
Flash Flood, McPherson
- When
- June 11, 8:48 PM CST to June 12, 1:17 AM CST
- Where
- McPherson County, Mc Pherson
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
Many roads flooded across the county.
Flash Flood, Reno
- When
- June 11, 8:59 PM CST to 10:00 PM CST
- Where
- Reno County, 2 mi N of Buhler
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
Thunderstorm Wind, Reno
- When
- June 11, 9:32 PM CST
- Where
- Reno County, 2 mi E of Haven
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.900, -97.750
Thunderstorm Wind, Sedgwick
- When
- June 11, 9:35 PM CST
- Where
- Sedgwick County, Mt Hope
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.867, -97.667
Hail, Sedgwick
- When
- June 11, 9:38 PM CST
- Where
- Sedgwick County, Mt Hope
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.867, -97.667
Flash Flood, Harvey
- When
- June 11, 9:50 PM CST to June 12, 3:30 AM CST
- Where
- Harvey County, Newton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
U.S. Highway 50 flooded to 12 inch depth. By 2245, several roads across the county were barricaded.
Flash Flood, Sedgwick
- When
- June 11, 10:58 PM CST to June 12, 4:00 AM CST
- Where
- Sedgwick County, Wichita
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
Several intersections were flooded with one vehicle stranded.
Thunderstorm Wind, Kingman
- When
- June 11, 11:27 PM CST
- Where
- Kingman County, 1 mi NW of Alameda
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.583, -98.083
Flash Flood, McPherson
- When
- June 12, 12:26 AM CST to 1:17 AM CST
- Where
- McPherson County, 7 mi E of Moundridge
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
One vehicle plus it's driver stranded in the Arrowhead/30th Avenue intersection.
Thunderstorm Wind, Montgomery
- When
- June 12, 12:45 AM CST
- Where
- Montgomery County, Independence
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.233, -95.717
Thunderstorm Wind, Sumner
- When
- June 12, 12:56 AM CST
- Where
- Sumner County, Oxford
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.283, -97.167
Thunderstorm Wind, Reno
- When
- June 12, 4:00 AM CST
- Where
- Reno County, 1 mi NW of Hutchinson
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.083, -97.933
Thunderstorm Wind, Reno
- When
- June 12, 4:10 AM CST
- Where
- Reno County, Hutchinson
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.067, -97.917
Six inch diameter limbs downed.
Thunderstorm Wind, Sedgwick
- When
- June 12, 4:45 AM CST
- Where
- Sedgwick County, Derby
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.550, -97.267
Thunderstorm Wind, Cowley
- When
- June 12, 5:47 AM CST
- Where
- Cowley County, Winfield
- Measured
- 52 kt (60 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.250, -96.983
Hail, Cowley
- When
- June 12, 5:50 AM CST
- Where
- Cowley County, Arkansas City
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.067, -97.050
Hail, Cowley
- When
- June 12, 5:57 AM CST
- Where
- Cowley County, Arkansas City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.067, -97.050
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, June 11 to 12, 2002$61,000 · 1.75 in hail · 43 events
- Flash Flood and Hail in Texas, June 11, 2002$250,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Missouri, June 11, 2002$100,000 · 1.5 in hail · 8 events
- Tornadoes and Flash Flooding in Illinois, June 11, 20021 injured · F0 · 13 events
- Hail and Damaging Winds in Colorado, June 11, 20021.75 in hail · 12 events
- Damaging Winds in Illinois, June 11, 20021 injured · 55 kt wind · 3 events
- Damaging Wind in Pennsylvania, June 11, 20021 injured · 57 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 11 to 12, 20021.75 in hail · 9 events
- Flash Flood in Missouri, June 11 to 12, 20021 injured · 1 event
- Flash Flood in Minnesota, June 11, 2002$14,000 · 1 event
- Hail and Damaging Wind in Kansas, June 11, 20021.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, June 11, 200252 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297554, 5297555, 5297556, 5297558, 5297645, 5297559, 5297557, 5297646, 5297650, 5297647, 5297648, 5297649, 5297651, 5297652, 5297653, 5297654, 5297560, 5297655, 5297656, 5297729, 5297730, 5297657, 5297658, 5297662, 5297837, 5297725, 5297659, 5297660, 5297661, 5297726, 5297663, 5297724, 5297727, 5297728, 5297731, 5297745, 5297746, 5297732, 5297733, 5297747, and more.